Alert archive / Arkansas / Wind Advisories in 2006

Wind Advisory 6, NWS Jackson, MS

September 23, 2006Ashley County, Chicot County, Arkansas; Bolivar County, Washington County, Mississippi

NWS Jackson, MS issued this wind advisory at Sep 23, 2006, 11:06 AM CDT for Ashley County, Chicot County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2006, 11:06 AM CDT (16:06 UTC)
Expired
Sep 23, 2006, 4:00 PM CDT
In force
5 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 169 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 231606
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT SAT SEP 23 2006

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM TODAY FOR
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF
WEST CENTRAL MISSISSIPPI...

ARZ074-075-MSZ018-034-232100-
/O.CAN.KJAN.LW.Y.0030.000000T0000Z-060923T2100Z/
/O.NEW.KJAN.WI.Y.0006.060923T1606Z-060923T2100Z/
ASHLEY-CHICOT-BOLIVAR-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
GREENVILLE
1106 AM CDT SAT SEP 23 2006

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

WINDS HAVE BECOME STRONGER THAN EXPECTED AND AN UPGRADE TO A WIND
ADVISORY IS NEEDED. THIS IS ONLY FOR AREAS ALONG AND NORTHWEST OF A
LINE FROM CROSSETT...ARKANSAS TO GREENVILLE TO SHELBY...MISSISSIPPI.

A TIGHT PRESSURE GRADIENT WILL CONTINUE INTO THE AFTERNOON BETWEEN
HIGH PRESSURE TO THE EAST AND THE APPROACHING STORM SYSTEM OVER THE
PLAINS. THIS WILL RESULT IN SUSTAINED SOUTHERLY WINDS OF 25 MPH WITH
GUSTS OF 35 TO 40 MPH OVER PORTIONS EXTREME SOUTHEAST ARKANSAS AND
NORTHWEST MISSISSIPPI THIS AFTERNOON. THESE WINDS WILL BEGIN TO DECREASE
LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

LAZ007>009-015-016-023-025-MSZ019-025>028-035-036-040>042-047-
232100-
/O.CON.KJAN.LW.Y.0030.000000T0000Z-060923T2100Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
TENSAS-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
NEWELLTON...ST. JOSEPH...WATERPROOF...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
1106 AM CDT SAT SEP 23 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

A TIGHT PRESSURE GRADIENT WILL CONTINUE INTO THE AFTERNOON TODAY
BETWEEN HIGH PRESSURE TO THE EAST AND THE APPROACHING STORM SYSTEM
OVER THE PLAINS. THIS WILL RESULT IN SOUTHERLY WINDS OF 15 TO 20 MPH
WITH GUSTS OF AROUND 30 MPH TO PORTIONS OF THE DELTA TODAY. THESE
WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

CAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Sep 23, 10:28 AM CDT, 38 minutes earlier.

Area forecast discussion, Sep 23, 10:28 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT SAT SEP 23 2006

.DISCUSSION...FIRST CONCERN IS THE LAKE WND ADV. ALREADY HAD TO
UPDATE AND EXPAND THE ADV TO INCLUDE ANOTHER TIER OF COUTNIES EAST
AND SOUTH AS TVR HAS BEEN ABLE TO GET SUSTAINED WINDS OF 20 MPH WITH
GUSTS ABV 25. AM WATCHING CLOSELY TO SEE IF THERE IS A NEED TO
UPGRADE ANYWHERE TO A WND ADV. GLH HAS GUSTED TO 34 MPH AND AT ONE
POINT SUSTAINED AT 29 MPH. NOT SURE HOW LONG THIS WILL LAST FOR AND
IF IT IS JUST THE INTIAL GUST THAT IS CAUSING THE SUSTAINED WINDS TO
BE SO HIGH. ALSO IT IS THE ONLY SITE SHOWING THIS HIGH SO WILL HOLD
OFF FOR NOW ON UPGRADIONG BUT AM KEEPING A CLOSE EYE. AS FOR THE RET
OF THE FORECAST. WE WERE ALREADY WARMER THAN GUI AND THIS LOOKS TO
WORK OUT WITH HIGHS NEAR 90. AS FOR POPS. I LIKE THE LIKELY POPS
CONTAINED TO THE NW AND CHACNE ESLEWHERE. SHRA SHOULD BEGIN BY MIDDAY
AND EXPAND IN COVERAGE BUT TSRA WILL BE HARD AS THERE WILL BE SOME
MID LEVEL WARMING AND A STRENGTHENING CAP AND WE WONT GET THE UPPER
SUPPORT AND COLD FRONT UNTIL TONIGHT. WILL SEND OUT NEW ZONES FOR THE
LAKE WND ADV EXPANSION.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-
     MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-
     MSZ040-MSZ041-MSZ042-MSZ047.

LA...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007-
     LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ025.

AR...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-
     ARZ075.

&&

CAB
Hazardous weather outlook, Sep 23, 5:15 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
515 AM CDT SAT SEP 23 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
241015-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
515 AM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL
MISSISSIPPI TONIGHT...GENERALLY ALONG AND NORTH OF THE NATCHEZ
TRACE. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WINDS
OF AROUND 60 MPH...ALTHOUGH LARGE HAIL AND TORNADOES WILL ALSO BE
POSSIBLE.

THERE WILL ALSO BE A RISK OF STRONG THUNDERSTORMS TODAY OVER THE
WHOLE OUTLOOK AREA AND THEN SOUTHEAST OF THE NATCHEZ TRACE
TONIGHT. THIS WILL BE DUE TO STRONG LOW LEVEL WINDS RESULTING IN
WIND GUSTS OF 40 TO 50 MPH WITH SOME THUNDERSTORMS.

AN INTENSE STORM SYSTEM WILL MOVE ACROSS THE PLAINS TODAY AND
SEND A COLD FRONT INTO OUR AREA TONIGHT. A SQUALL LINE OF
THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT LATER
TODAY AND MOVE INTO OUR AREA TONIGHT. AHEAD OF THIS
SYSTEM...SOUTHERLY WINDS WERE BRINGING IN WARM MOIST AND UNSTABLE
AIR INTO THE ARKLAMISS REGION. STRONG LOW LEVEL WINDS WILL AID IN
THE WIND GUSTS FROM ISOLATED SEVERE STORMS WITHIN THE SQUALL LINE
AS IT MOVES TO THE NATCHEZ TRACE CORRIDOR BY 6 AM SUNDAY.

...NON PRECIPITATION...
UNUSUALLY STRONG WINDS FOR THE MONTH OF SEPTEMBER WILL RESULT IN
GUSTY SOUTH WINDS OF 10 TO 20 MPH ACROSS PORTIONS OF THE DELTA
UNTIL LATER THIS AFTERNOON. WIND GUSTS COULD REACH 25 TO 30 MPH
GENERALLY ALONG AND NORTHWEST OF A LINE FROM BASTROP TO GREENWOOD
WHERE A LAKE WIND ADVISORY HAS BEEN POSTED. THESE WINDS WILL
RESULT FROM A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A VERY
STRONG LOW PRESSURE SYSTEM CROSSING THE CENTRAL PLAINS.

BOATERS ON AREA LAKES SHOULD EXERCISE EXTREME CAUTION AND
TRAVELERS IN HIGH PROFILE VEHICLES ON EAST TO WEST HIGHWAYS
SHOULD BE PREPARED FOR SOME GUSTY CROSS WINDS...ESPECIALLY THIS
MORNING. THE WINDS SHOULD DECREASE AND BECOME LESS GUSTY LATER
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...DAYS TWO AND THREE...SUNDAY AND MONDAY...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY GENERALLY
ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. A SQUALL LINE
IS EXPECTED TO BE MOVING ACROSS THE OUTLOOK AREA SUNDAY
MORNING... POSSIBLY CONTAINING EMBEDDED SEVERE THUNDERSTORMS.
DAMAGING WINDS AROUND 60 MPH WILL BE THE PRIMARY THREAT ALTHOUGH
LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THE THUNDERSTORMS
SHOULD EXIT OUR SOUTHEAST COUNTIES SUNDAY AFTERNOON.

...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND SUNDAY. OTHERWISE
ACTIVATION IS NOT EXPECT THROUGH FRIDAY SEPTEMBER 29.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 4:18 AM CDTLake Wind AdvisoryJANAshley, Chicot12 hr
Sep 23, 2:44 PM CDTSevere Thunderstorm WarningJANLincoln31 min
Sep 23, 2:51 PM CDTSevere Thunderstorm WarningJANCopiah33 min
Sep 23, 3:46 PM CDTSevere Thunderstorm WarningJANLawrence44 min
Sep 23, 4:08 PM CDTSevere Thunderstorm WarningJANCovington37 min
Sep 23, 6:01 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington22 min

Nearby

Wind Advisories in Arkansas, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.